Ecstasy-induced acute coronary syndrome: Something to rave about

Authors

  • Kerry Hoggett,

    Corresponding author
    1. Department of Emergency Medicine, Royal Perth Hospital
    2. New South Wales Poisons Information Centre, Sydney, New South Wales, Australia
      Dr Kerry Hoggett, Department of Emergency Medicine, Royal Perth Hospital, Box X2213 GPO, Perth, WA 6847, Australia. Email: kerry.hoggett@health.wa.gov.au
    Search for more papers by this author
  • David McCoubrie,

    1. Department of Emergency Medicine, Royal Perth Hospital
    2. New South Wales Poisons Information Centre, Sydney, New South Wales, Australia
    Search for more papers by this author
  • Daniel M Fatovich

    1. Department of Emergency Medicine, Royal Perth Hospital
    2. Centre for Clinical Research in Emergency Medicine, Western Australian Institute for Medical Research, Perth, Western Australia
    Search for more papers by this author

  • Kerry Hoggett, MBBS, GCertClinTox, FACEM, Emergency Physician, Clinical Toxicology Fellow; David McCoubrie, MBBS, FACEM, Emergency Physician, Clinical Toxicologist; Daniel M Fatovich, MBBS, FACEM, Professor of Emergency Medicine.

Dr Kerry Hoggett, Department of Emergency Medicine, Royal Perth Hospital, Box X2213 GPO, Perth, WA 6847, Australia. Email: kerry.hoggett@health.wa.gov.au

Abstract

Ecstasy or 3,4-methylenedioxymethamphetamine is a commonly used illicit recreational drug, enjoying popularity for its stimulant effects. Although acute coronary syndrome is recognized after cocaine and methamphetamine use, association with Ecstasy use has rarely been reported. We report three cases of significantly delayed acute coronary syndrome and ST elevation myocardial infarction related to ingestion of Ecstasy.

Ancillary